Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Period for 15 days, heavy bleeding, birth control, infection in vagina, pap smear, fibroids

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 451 Questions
Hi I am very worried I have been on my period for 15days now very heavy the whole time, my period normally last 1 week XXXXXXX I have been on the pill called cilest since januray on this year and last month I decided to take 2 pack in a row to miss out a period but I started to bleed 3/4 way thro the 2nd pack on the 12th march and. I am still bleeding now, my pill ended wednesday for my 7day break I duno what to think I'm really worried the blood is bright pink/red
Posted Wed, 16 May 2012 in Women's Health
Answered by Dr. Jagdish 13 hours later

1. There are many indications for pills, like excess vaginal bleeding or no bleeding and birth control. I would like to know for what reason are you taking birth control pills? to prevent pregnancy or to regularise cycles ?

2. There are different kinds of birth control pills. Some pills cause abnormal bleeding. So first step is you stop the pills and request doctor for different kind of pills(like progesterone only pills).

If you still have heavy bleeding after stopping , I recommend you consult Gynaecologist .

Get the Vaginal and bi manual uterine examination to look for any infections and abnormalities in vagina, cervix, and uterus.

Do the pregnancy test and rule out pregnancy. Pregnancy is very common cause of heavy bleeding.

Get the Pap smear to look for abnormalities in cervix and routine vaginal sample examinations for infections.

Polyps or fibroids (small and large growths) in the uterus can also cause bleeding. So get the Ultrasound of the abdomen to look for abnormalities in uterus and ovary.

Also get TSH to rule out thyroid problems.

Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place. Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor